Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    GERD? Help...
    avatar
    ksmitten0806 posted:
    I was diagnosed with GERD last year, when I lost 13 lbs in 2 weeks. I could keep anything down. Not even boiled chicken and plain rice. Now I was taking omeprazole prescription strength. I was feeling a little better and could keep food down. I have been taking over the counter zantac and generic forms. It was working well for awhile but now I am not able to enjoy food. Everything I eat, acidic or not comes back up. From a simple burp or actually vomiting. I have not ate as much and even when I do I feel nauseous, and am constantly feeling heaviness on my chest. Im not sure what to do... any tips?
    Reply
     
    avatar
    TRMR responded:
    If your doctor put you on the Zantac you might call and ask them if you should switch medications. My medications quit working after taking them for awhile. Sometimes this happens only after a few months. If you are taking OTC meds on your own then you could try switching to another kind of med and see if that helps.


    Spotlight: Member Stories

    I'm 25 years old. This past Monday (10/4/2010) was the first time I have experienced upper abdominal pain at night. It seems to be worse at nigh...More

    Helpful Tips

    Try Natural options
    Gaviscon really helps me when I am desperate. Tablets, not the mint-flavored liquid! Also, try DGL Tablets and Slippery Elm capsules. It ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.